Flood, Manitowoc
- When
- May 31, 10:58 AM CST to 11:59 PM CST
- Where
- Manitowoc forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 44.091, -87.700 (the zone’s center; the record gives no point)
Near record rainfall for May 2004 caused many rivers in central and east-central Wisconsin to rise during the latter half of the month. The Manitowoc river at Manitowoc experienced minor flooding, rising above flood stage on the morning of the 31st and falling below flood stage in early June.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Near record rainfall for May 2004 caused many rivers in central and east-central Wisconsin to rise during the latter half of the month. The Manitowoc river at Manitowoc experienced minor flooding, rising above flood stage on the morning of the 31st and falling below flood stage in early June.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at May 31, 3:15 AM CST, 7 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 415 AM CDT MON MAY 31 2004 .SHORT TERM...SEVERAL JET STREAKS ROTATING AROUND UPPER LOW WILL HELP PRODUCE OCCASIONAL SHOWERS AND THUNDERSTORMS TODAY. CLOUDY SKIES WILL LIMIT INSTABILITY BUT THERE COULD BE A FEW STRONG STORMS. SCATTERED SHOWERS LEFT OVER TONIGHT AND TUESDAY AS UPPER LOW APPROACHS FROM THE WEST. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY. PRECIPITATION CHANCES ARE THE MAIN CONCERN DURING THIS PART OF THE FORECAST. ON TUESDAY NIGHT HIGHER RH AIR EXITS THE CWA ALONG WITH A SFC BOUNDARY. HAVE CHANCE POPS GOING FOR THAT PERIOD...THEN WX NIL FOR WEDNESDAY AS HIGH PRESSURE STARTS TO BUILD INTO WISCONSIN. DRY WX CONTINUES FOR THURSDAY WITH THE HIGH RIGHT OVER THE STATE. WARMER AIR MOVES INTO THE CWA ON THE BACK SIDE OF THE HIGH AND PCPN CHANCES RETURN TO THE NORTHWEST PART OF THE CWA ON FRIDAY NIGHT AHEAD OF THE NEXT SURFACE LOW AND MID LEVEL SHORT WAVE TROF. PCPN WINDS DOWN ON SUNDAY AS SFC AND MID LEVEL RIDGE AXES ENTER THE REGION. TEMPERATURES LOOKED REASONABLE SO FEW OR NO CHANGES TO MAX/MIN TEMPS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM WWW.CRH.NOAA.GOV/GRB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT MON MAY 31 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011645- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT MON MAY 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING OVER ALL OF NORTH-CENTRAL AND NORTHEAST WISCONSIN. LOW PRESSURE WILL MOVE NORTH OF THE REGION THIS AFTERNOON AND THIS EVENING. THIS WILL CLEAR OUT SOME OF THE CLOUDS SOUTH OF THE LOW AND AID IN THE DESTABILIZATION OF THE ATMOSPHERE. THERE IS A SLIGHT CHANCE THAT A FEW THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE COULD BE SOME THUNDERSTORMS TUESDAY AND AGAIN TOWARDS THE END OF THE WEEK. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... THERE IS A CHANCE THAT SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. KURIMSKI WWW.CRH.NOAA.GOV/GRB
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400661.